Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Limit theorems for divisor distributions

Author: Michael D. Vose
Journal: Proc. Amer. Math. Soc. 95 (1985), 505-511
MSC: Primary 11N60; Secondary 11K65
MathSciNet review: 810153
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a positive integer $ N$, let $ {X_N}$ be a random variable uniformly distributed over the set $ \{ \log d:d\vert N\} $. Let $ {F_N}$ be the normalized (to have expectation zero and variance one) distribution function for $ {X_N}$. Necessary and sufficient conditions for the convergence of a sequence $ {F_{{N_j}}}$ of distributions are given. The possible limit distributions are investigated, and the case where the limit distribution is normal is considered in detail.

References [Enhancements On Off] (What's this?)

  • [1] John B. Conway, Functions of one complex variable, 2nd ed., Graduate Texts in Mathematics, vol. 11, Springer-Verlag, New York-Berlin, 1978. MR 503901
  • [2] Paul Erdős and Jean-Louis Nicolas, Méthodes probabilistes et combinatoires en théorie des nombres, Bull. Sci. Math. (2) 100 (1976), no. 4, 301–320 (French). MR 0506129
  • [3] William Feller, An introduction to probability theory and its applications. Vol. II, John Wiley & Sons, Inc., New York-London-Sydney, 1966. MR 0210154
  • [4] D. S. Mitrinović, Analytic inequalities, Springer-Verlag, New York-Berlin, 1970. In cooperation with P. M. Vasić. Die Grundlehren der mathematischen Wissenschaften, Band 165. MR 0274686

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11N60, 11K65

Retrieve articles in all journals with MSC: 11N60, 11K65

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society